I started Depo in December 2013 and had no period. In January I had one that lasted about a week and when it started to go away I would get a brown discharge. It is now July 2014 and I'm STILL having the discharge. I'm due for my next shot in August, should I get it?
I'm amazed that all you girls think that brown discharge is unusual. Its just old blood and isn't harming anything and means nothing. I had it after my period often. I don't think periods have changed since I had them, lol. Yes if you still need birth control there is no reason not to get your next shot. There is a good chance that the next one this all will change.
I got depo when I was younger, and had spotting/ light period for 5 weeks straight after getting the shot. If your like me and it is bothersome, plus the bleeding keeps you from having sex which is the point of depo, I would try a different form of birth control. Some people the shot screws up their cycle, I use ortho novum (pill) and no issues, or if you don't want to take the pill everyday, ask your doc about nuva ring!
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2012 • 2 answers
Provera - Hey I got my first depo shot about a month ago. I am experiencing some brown discharge and
Posted 20 Oct 2014 • 1 answer
Posted 21 Jan 2015 • 1 answer
Posted 10 Dec 2017 • 1 answer
Posted 13 Feb 2018 • 1 answer